MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® K2 EDTA (K2E) 10.8 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. BD VACUTAINER® K2 EDTA (K2E) 10.8 MG BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368661
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: due to no samples and/ or photos being received, the manufacturing investigation was limited.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.Investigation conclusion: bd life sciences - preanalytical systems had not received any sample and/or photos from the customer facility for evaluation; therefore, the investigation was limited.The device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.Bd was unable to confirm the customer¿s indicated failure mode because no samples and/or photos were received.Root cause description: there was no samples and/or photos available for evaluation.Based on the investigation, a root cause could not be determined within the scope of this evaluation.Rationale: the device history records were reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.There were no samples and/or photos submitted for evaluation.
 
Event or Problem Description
It was reported that a single bd vacutainer® k2 edta (k2e) 10.8 mg blood collection tubes cracked with blood in it while freezing.

Brand Name
BD VACUTAINER® K2 EDTA (K2E) 10.8 MG BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key8302658
Report Number1917413-2019-00166
Device Sequence Number16181710
Product Code JKA
UDI-Device Identifier50382903686617
UDI-Public50382903686617
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2019
Device Catalogue Number368661
Device Lot Number8032799
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2019
Initial Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;